Our expert says:
Overuse of nasal decongestants create a problem in the nose of actually blocking the nose, instead of opening the nasal passageway. It is for this reason that the use of these drops and sprays are limited, as after about five days of use, they cause the opposite effect. (instead of opening the nose, it will in actual fact block the nose. ) These drops work on the basis of reducing bloodsupply to the nose, but after a few days the body reacts in a rebound way, doing the opposite of what you have intended. It is very important that the effect is turned around, as it may cause permanent damage to the lining of the nose if you continue its use. The medication you have been given has the effect of reducing swelling and creating an open nasal airway, but this will take time. The runny nose may be anything from a viral infection, to the effects of the previous medication working out, but it is best to do as your ENT has advised, in order to avoid a long term problem. Your ENT has made the correct management suggestion, as it is possible that two weeks is all you will need to turn thew problem around.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.